Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 103, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 7, 2015, 10:57 PM CDT for Lewis County, Missouri. It took effect at Jul 8, 2015, 1:00 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 10:57 PM CDT (03:57 UTC)
- In effect from
- Jul 8, 2015, 1:00 AM CDT
- Expired
- Jul 9, 2015, 4:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
003
WGUS43 KLSX 080357
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT TUE JUL 7 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 36 hours and less than 0,5 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to rise
higher than predicted. The National Weather Service will monitor this
situation and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-090357-
/O.NEW.KLSX.FL.W.0103.150708T0600Z-150709T0900Z/
/EWNM7.1.ER.150708T0600Z.150708T0600Z.150708T0900Z.NO/
1057 PM CDT TUE JUL 7 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Wednesday.
* At 10:30 PM Tuesday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast: The river is forecast to crest near flood stage tonight and is
forecast to fall to near 5 feet by Wednesday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/08 07/09 07/10 07/11 07/12
North Fabius River
Ewing 11.0 10.53 10.0 5.0 5.0 5.0 5.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$1 follow-up statement
215
WGUS83 KLSX 081635
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 AM CDT WED JUL 8 2015
...The flood warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing affecting Lewis County
.This Flood Warning is a result of less than a half inch of rain the
past 24 hours and less than an additional half inch forecast in the
next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-081705-
/O.CAN.KLSX.FL.W.0103.000000T0000Z-150709T0900Z/
/EWNM7.1.ER.150708T0448Z.150708T0845Z.150708T1345Z.NO/
1135 AM CDT WED JUL 8 2015
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 10:31 AM Wednesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* The North Fabius River fell below flood stage at 8:45 this morning.
* Forecast: The river will continue to fall to 8.8 feet by tomorrow
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/09 07/10 07/11 07/12 07/13
North Fabius River
Ewing 11.0 10.57 8.8 7.3 6.3 5.6 5.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 7, 9:28 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 7, 9:28 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CDT TUE JUL 7 2015
.UPDATE:
ISSUED AT 915 PM CDT TUE JUL 7 2015
AREA OF RAIN NOSING INTO CENTRAL MO IS DEFYING WHAT MUCH OF THE
SHORT-TERM MODEL GUIDANCE WANTS TO DO TO IT...DISSIPATE IT. ON THE
CONTRARY, THIS HAS HELD FIRM AND EVEN GAINED GROUND OVER THE PAST
COUPLE OF HOURS THANKS TO A STEADY DIET OF WAA AND SOME WEAK
FRONTOGENESIS. OBSERVATIONS ALWAYS WINS AND THIS AREA SHOULD AT
LEAST PERSIST INTO THE OVERNIGHT WHILE STEADILY WORKING ITS WAY
NORTHEASTWARD AND WILL BE FURTHER REINFORCED BY THE ANTICIPATED
BROADSCALE LIFT THAT WILL OVERSPREAD THE REGION LATER TONIGHT.
REMOVED THUNDER FOR MOST AREAS TONIGHT BUT DID MAINTAIN IT IN
CENTRAL AND SOUTHEAST MO...JUST SOUTHWEST OF STL METRO, WHERE
RETURN OF INSTABILITY ALOFT IS STILL EXPECTED, BUT SHOULD BE TOO
MEAGER FOR THUNDER ELSEWHERE UNTIL AFTER SUNRISE.
EXPECTED PLACEMENT OF FRONTAL BOUNDARY ON WEDNESDAY AND PERSISTENT
WIDESPREAD RAIN AND THUNDERSTORMS COULD RESULT IN A VERY COOL DAY
FOR AREAS NORTH OF I-70. IN LIGHT OF SOME OF THE NEW GUIDANCE
COMING IN, FURTHER TRIMMED TEMPS IN THIS AREA, WHERE SOME BETWEEN
UIN AND STL MAY STRUGGLE TO GET ABOVE 60F. HIGHLY UNUSUAL FOR
EARLY JULY WITH FORECAST MAX TEMPS UP TO 30 DEGREES BELOW NORMAL!
TES
&&
.SHORT TERM: (TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 320 PM CDT TUE JUL 7 2015
THE FRONT CONTINUES TO SAG SOUTHEASTWARD AND EXTENDS FROM THE OHIO
VALLEY ACROSS SOUTHERN IL AND SOUTHEAST MO INTO EASTERN OK AT MID
AFTERNOON. THE MAJORITY OF THE HEAVY RAINFALL HAS SHIFTED SOUTH OF
THE REGION AT THIS TIME, BUT A BROAD PERSISTENT SOUTHWESTERLY LLJ
CONTINUES TO GENERATE SHOWERS WELL TO THE NORTH OF THE SURFACE
FRONT. I DON'T ANTICIPATE MAJOR CHANGES INTO THE EVENING WITH
SHOWERS AND MAYBE SOME DRIZZLE THE DOMINANT PRECIPITATION AND A
BETTER THREAT OF SHOWERS AND ANY THUNDERSTORMS CONFINED TO THE FAR
SOUTHERN CWA IN THE IMMEDIATE VICINITY OF THE QUASI-STATIONARY
FRONT. OVERNIGHT HOWEVER THINGS WILL CHANGE AS THE SHORT WAVE
CURRENTLY CENTERED THROUGH WESTERN OK LIFTS EAST NORTHEAST. IN
RESPONSE THE WESTERN PORTION OF THE FRONT WILL LIFT NORTHWARD AS
THE ASSOCIATED SURFACE LOW TRACKS NORTHEAST ALONG IT, AND LOW AND
MID LEVEL FLOW WILL BACK AND STRENGHTHEN. THIS SHOULD LEAD TO THE
SPREAD AND DEVELOPMENT OF MORE CONTINOUS SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN BACK INTO THE AREA FROM THE SOUTHWEST.
WEDNESDAY INTO EARLY WEDNESDAY EVENING STILL APPEARS TO BE THE
PERIOD OF HEAVIEST RAINFALL AND FLASH FLOOD POTENTIAL. THE OVERALL
SCENARIO REMAINS THE SAME WITH THE SURFACE LOW TRACKING EAST
NORTHEAST PROMPTING THE FRONT TO LIFT NORTHWARD, AND CONTINUED
STRENGTHENING AND BACKING OF THE SOUTHERLY LLJ PRODUCING STRONG
LIFT/MCON ALONG AND NORTH OF THE FRONT AND SURFACE LOW. PRESENT
INDICATIONS ARE THAT THE AXIS OF HIGHEST RAINFALL TOTALS SHOULD BE
CENTERED IN THE VICINITY OF A JEFFERSON CITY TO LITCHFIELD AXIS,
ALTHOUGH PRECIPITATION WILL BE WIDESPREAD. HAVE LEANED THE
FORECAST TOWARDS THE GFS/ECMWF, WHICH IS A BIT FASTER THAN THE
NAM, BUT STILL HAS A THREAT OF SHOWERS AND THUNDERSTORMS AND
HEAVY RAIN DURING THE EVENING ACROSS FAR EASTERN MO INTO IL.
ACCORDINGLY I EXTENDED THE FLASH FLOOD WATCH IN THIS AREA UNTIL
06Z THURSDAY. THERE COULD ALSO BE A CONDITIONAL SEVERE WEATHER
THREAT ACROSS THE SOUTHEAST HALF OF THE CWA WEDNESDAY AFTERNOON/EVENING
DEPENDING ON THE AMOUNT OF DESTABILIZATION WHICH CAN OCCUR AS LOW
LEVEL SHEAR WILL BE FAVORABLE ALONG AND IN ADVANCE OF THE SURFACE
LOW.
GLASS
.LONG TERM: (THURSDAY THROUGH NEXT TUESDAY)
ISSUED AT 320 PM CDT TUE JUL 7 2015
THE FRONT WILL SAG BACK INTO SOUTHERN MO AND SOUTHERN IL BY
THURSDAY MORNING IN THE WAKE OF THE DEPARTING SURFACE LOW AND THE
BEST THREAT OF THE SCATTERED SHOWERS AND STORMS WILL BE ACROSS THE
FAR SOUTHERN CWA IN THE VICINITY OF THE FRONT. THE FINAL HURRAH
WILL BE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS THE FINAL
DISTURBANCE ALOFT TRACKS EAST NORTHEAST OUT OF THE PLAINS
RESULTING IN THE SAME SEQUENCE OF A MIGRATORY SURFACE LOW AND
LIFTING FRONT WITH SHOWERS AND THUNDERSTORMS LIKELY ALONG AND
NORTH OF THE FRONT. THIS FRONT AND THE THREAT OF PRECIPITATION
SHOULD BE NORTH OF THE AREA BY FRIDAY AFTERNOON. THEREAFTER HEAT
AND HUMIDITY WILL DOMINATE THE AREA LATE FRIDAY INTO THE WEEKEND
AS HEIGHTS RISE ALOFT IN ASSOCIATION WITH A LARGE UPPER HIGH/RIDGE
BUILDING INTO THE LOWER/MIDDLE MS VALLEY. THIS UPPER HIGH CONTINUES
RETROGRADING TO THE WEST BY EARLY NEXT WEEK BRINGING A RETURN OF
TROFFING IN THE EAST, NORTHWEST FLOW ALOFT FOR US, AND ANOTHER
FROPA IN THE MONDAY/TUESDAY TIME FRAME WITH A THREAT OF SHOWERS
AND THUNDERSTORMS.
GLASS
&&
.AVIATION: (FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 706 PM CDT TUE JUL 7 2015
WITH FRONT STALLED SOUTH OF FORECAST AREA, MOST TAF SITES REMAIN
ON THE COOL SIDE WITH MVFR/IFR CIGS/VSBYS IN LIGHT RAIN/DRIZZLE.
KUIN SHOULD REMAIN DRY WITH VFR CONDITIONS THROUGH THE NIGHT
BEFORE FRONT BEGINS TO LIFT BACK NORTH ON WEDNESDAY AND CIGS LOWER
TO MVFR. REINTRODUCED RAIN AT KUIN BY 15Z WEDNESDAY. AS FOR SITES
ALONG I-70 CORRIDOR, LIGHT RAIN TO PERSIST WITH CHANCE OF
THUNDERSTORMS BY MIDDAY WEDNESDAY SO HAVE VICINITY TS MENTION.
OTHERWISE, NORTHEAST WINDS TO VEER TO THE EAST AS FRONT BEGINS TO
LIFT NORTH.
SPECIFICS FOR KSTL:
WITH FRONT STALLED SOUTH OF FORECAST AREA, KSTL TO REMAIN ON THE
COOL SIDE WITH MVFR/IFR CIGS/VSBYS IN LIGHT RAIN. WILL SEE CHANCE
OF THUNDERSTORMS BY 18Z WEDNESDAY SO HAVE VICINITY TS MENTION FOR
REMAINDER OF FORECAST PERIOD. OTHERWISE, NORTHEAST WINDS TO VEER
TO THE EAST AS FRONT BEGINS TO LIFT NORTH. THEN FRONT TO LIFT
NORTH OF METRO AREA BY 03Z THURSDAY WITH WINDS VEERING TO THE
SOUTH SOUTHWEST.
BYRD
&&
.CLIMATE:
ISSUED AT 925 PM CDT TUE JUL 7 2015
RECORD LOW MAXES FOR JULY 8TH...
STL 71/1915
COU 69/1945
UIN 73/1994
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-KNOX MO-MADISON MO-MONITEAU MO-MONROE MO-MONTGOMERY
MO-OSAGE MO-REYNOLDS MO-SHELBY MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR JEFFERSON MO-
LEWIS MO-LINCOLN MO-MARION MO-PIKE MO-RALLS MO-ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR RANDOLPH IL.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 3:54 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT TUE JUL 7 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL IMPACT THE AREA TONIGHT...SOME OF WHICH MAY PRODUCE HEAVY RAINFALL. THERE IS A FLASH FLOOD WATCH IN EFFECT. MAJOR FLOODING WILL CONTINUE ON ALL POINTS OF THE ILLINOIS RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER THROUGH THE MIDDLE OF THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION WEDNESDAY AND WEDNESDAY NIGHT. LOCALLY HEAVY RAINFALL AND ADDITIONAL FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING FOR A LARGE PORTION OF THE AREA. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON WEDNESDAY AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE THREAT OF THUNDERSTORMS WILL CONTINUE FOR PARTS OF THE AREA THURSDAY AND FRIDAY AS WELL AS SUNDAY NIGHT AND INTO MONDAY. MAJOR FLOODING WILL CONTINUE ON ALL POINTS ALONG THE ILLINOIS RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER THROUGH THE MIDDLE OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:15 AM CDT | River Flood Warning | LSX | Callaway, Osage | 16 days |
| Jul 8, 10:15 AM CDT | River Flood Warning | LSX | Franklin, Warren | 7 days |
| Jul 8, 10:15 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 8 days |
| Jul 8, 11:05 AM CDT | River Flood Warning | LSX | Osage | 40 hr |
| Jul 8, 12:49 PM CDT | River Flood Warning | LSX | Marion | 3 days |
| Jul 8, 2:18 PM CDT | River Flood Warning | LSX | Lincoln | 62 hr |
| Jul 8, 2:18 PM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Jul 8, 5:42 PM CDT | Tornado Warning | LSX | Saint Francois, Washington | 33 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.